Fluid on lungs

Hi all

Following urgent X-ray on Monday, I received a call today to attend A&E urgently due to a shadow on my lung. I was petrified that I was physically sick.

I was straight through and seen by a doc within an hour and a CT scan carried out.

The results is that I have fluid in my lungs and fatty deposits near my windpipe and heart. They also commented that my kidneys are no worse?? They say it is because of my condition and APS. My INR is again extremely low. I have shortness of breath, hoarse voice and tightness in my throat.

I have just got home and really scared, frustrated and confused.

Should I be worried? I am at hospital four times a week already.

Sorry to go on but I am not sure how much more I can take, sat in tears

Linds

6 Replies

oldestnewest
  • I can't help but I just wanted to say I'm thinking of you. It must be scary, but at least it's picked up and they can do something for you. Hopefully you can start to feel better soon x

  • It is easy to say but there is no point worrying - it will just makes you feel even worse.

    My husband has blood clotting problems (protein-C deficiency) and a dodgy lung (only has one) and after having flu a couple of years ago he developed fluid on the lung in exactly the same way. Of course, when they do an x-ray all they can see is the shadow and that could be anything so he too had a CT which meant they were fairly sure it was just fluid. It took 6 months to clear but it did go. The shortness of breath at present is almost certainly due to that fluid and as it goes you will feel better. My husband needs a reasonable dose of diuretic permanently to stop fluid building up - as we discovered recently when the GP tried reducing the diuretic to get his BP back to a decent level instead of 92/65!

    If your INR is low - are they considering changing your anticoagulant? He was on warfarin until last week - he's just been switched to a new generation one, I was switched to a different one last year after my INR swinging about all over the place within a matter of days. No messing about keeping iNR "in the zone".

    I'm sure once your doctors have fiddled with your medication a bit you will feel better - but should you be worried? If you can manage not to be - it will help you.

    All the best - and hope you can enjoy the lovely weather for the weekend xxxx

  • Hi PMRpro

    Thank you for your response very helpful. I do feel calmer today and put a bit more prospective in place. I'm not sure what treatment they are considering at the moment. I am on so much medication it could be any of it.

    Hoping to get answers at my next appt. I am not sure what Diuretic is?

    I also think it could be warfarin, I only started this two weeks ago and not had a stable INR yet.

    Thank you again

  • A diuretic makes you get rid of excess fluid in the body through the kidneys, as urine.

    It usually takes well over 2 weeks to get your INR stable when you are on warfarin. There is no fixed dose of warfarin as everyone absorbs a different amount so you have to titrate the dose until you get the right level - but it stays in the body for a couple of days so the baseline is always changing and that complicates things. I assume that's why you are at the hospital so often at the moment? It will settle down - don't worry about it.

  • Sorry you are having such a hard time. The new anticoagulants have not been approved for people with APS/Hughes Syndrome, who generally need a higher INR when on warfarin.

    There has been a study using Rivaroxaban

    healthunlocked.com/api/redi...

  • Thank you!!!! Filed for future reference!

You may also like...